Ask a doctor

Nose Twitching After Botox

I had my first Botox injections last Friday, March 27, 200. Today, Tuesday, March 31, 2009, I woke up and my nose is twitching! I can see and feel it. I'm thinking that my Botox caused it, as I never had this issues before. I'm going to call my doctor in the morning. Is there anything I can do to make it stop? It is very, very noticeable. Thank you.

Doctor Answers (7)

You have bunny lines, and they can be corrected.

+2

Hi! This is one of the most common side effects of Botox. Since the Botox relaxed the muscles between your eyebrows, the motion moves down to your nose when your brain tries to frown.

Don't do anything for 2 weeks. If the problem is still there, injecting 3 units of Botox on each side of the upper part of your nose should take care of it.


Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

Twitching of the Nose After Botox...Call Darren Quick and Tell Husband to Watch Out

+1

Hi Need Info in Hotlanta,

Nose twitching was the last thing that Darren, Samantha's husband on "Bewitched" saw before he was turned into a rabbit.

Fortunately your twitching after Botox is correctable. See you injecting physician for evaluation and a little touch up. I hope that your twitching is rapidly resolved, and you can enjoy your Botox treatment.

Be well.

Dr. P (Tabitha's grandson)

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Nose twitching after Botox

+1

I would consult with your doctor in person regarding your concern.  Whether the issue is compensatory contraction of the nasalis muscle or if there really is active involuntary contraction of the muscles of the nose, 2-3 units per side should solve your problem.

 

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

You might also like...

The treatment needs time to settle.

+1

Dear Need Info

BOTOX takes a few days to begin to work and it has its maximal effect in about three weeks after a treatment. As it begings to take effect this can be experienced in a variety of ways including the muscle spasms that you are describing. As the treatment begins to settle in it is very likely that this spams will resolve. If for some reason, it persists, it is a simple matter to inject this muscle with a small touch of BOTOX to control this.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

The muscles are in balance

+1

Our facial muscles are in balance. We Botox is injected the goal is to achieve a new balance. You will likely be fine in a few days as the muscles settle and the Botox equilibrates. There really is not cause for concern. Your Botox was only injected a few days ago. It takes 7 to 14 days to see the final effect. Just be patients and you should see nice results. Good luck.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 57 reviews

Bunny nose?

+1

Atl,

EVERYTHING we do has consequences...including Botox injections. Occasionally, when the frown muscles are paralyzed by the Botox, the muscle over the nose (nasalis) tries to compensate for it by overactively contracting. This muscle is responsible for the bunny lines or wolf lines, as they are affectionately known, that develop around the nose with age. It can easily be corrected with more Botox placed into the nasalis muscle. Give your doctor a call for a touch up. Good luck!

Kenneth R. Francis, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 32 reviews

Nose twitching after Botox

+1

I've seen a few patients sneeze repeatedly DURING Botox injections in the root of the nose. This may be a delayed variant of that response. Speak with your doctor about it.

Barry H. Dolich, MD
Bronx Plastic Surgeon
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.